MAUDE Adverse Event Report: MAQUET CARDIOVASCULAR LLC HEMOPRO2 ADAPTOR; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

MAQUET CARDIOVASCULAR LLC HEMOPRO2 ADAPTOR; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number VH-4020
Medical Device Problem Codes Intermittent Continuity (1121); Loose or Intermittent Connection (1371)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/16/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has been returned to the factory and is being evaluated.A supplemental report will be submitted when the evaluation is completed.
 
Event or Problem Description
The hospital reported that during an endoscopic vein harvesting procedure, hemopro2 adaptor was intermittently working.Since there had already been a case where the adapter was the culprit, the circulator tried to hold the extension cable into the adapter and the device worked without issues.The case was completed with the circulator holding the adapter/extension cable in place.No injury to the patient.
 
Additional Manufacturer Narrative
Tw (b)(4).
 
Event or Problem Description
The hospital reported that during an endoscopic vein harvesting procedure, hemopro2 adaptor was intermittently working.Since there had already been a case where the adapter was the culprit, the circulator tried to hold the extension cable into the adapter and the device worked without issues.The case was completed with the circulator holding the adapter/extension cable in place.No issue with the power supply.Power supply was not swapped out.No injury to the patient.
 
Additional Manufacturer Narrative
(b)(4).Updated section: b4, g3, g6, h2, h3, h6, h11.The device was returned to the factory for evaluation on 12/30/2024.An investigation was conducted on 02/17/2025.A visual inspection was conducted.Signs of clinical use and no evidence of blood was observed.There were no visual defects observed on the returned adaptor.An electrical evaluation was conducted.The adapter was connected to a reference power supply vh-3010 and reference extension cable with no visual or physical difficulties.A pre-cautery test was performed per the instruction for use with a reference hemopro 2 and reference power supply vh-3010 at level 3.0.The device passed the pre-cautery test; it did produce steam and heat during 5-second activations and shut off when the toggle was released.A polyfuse electrical test was performed with the same reference power supply, extension cable, hemopro 2 and returned adapter cable; the reference device shut off after the period of sustained activation and reactivated after 10-second cooling period with no incident each time, however it only passed when the adaptor was bent while attached to the cable.After unbending the adaptor at the base of the reference harvesting device, the device would turn off.No further testing was conducted due to the intermittent power caused by the connection problem that was observed.An engineer evaluation was requested.A manufacturing engineer evaluation was conducted.The following is manufacturing engineering's evaluation of the vh-4020 hemopro 2 adapter, complaint onetrack # (b)(4), which was returned for the reported failure of "connection issue".The complaint was not confirmed.A reference hemopro 2 device was connected to the complaint lab's hemopro power supply (c-vh-3010), hemopro2 adapter (c-vh-4020), and hemopro2 extension cable (c-vh-4030).The on/off power switch on the hemopro power supply (c-vh- 3010) was moved to the on position and the toggle on the handle of the vh-4000 hemopro2 tool was pulled back to the activation (power on) position.The hemopro power supply immediately started making an audible beeping sound that indicated electrical energy was being delivered to the reference hemopro 2 device.Wet gauze was placed between the jaws and there was visible steam.The reference hemopro 2 device was then connected to the same hemopro power supply (c-vh-3010), the complaint hemopro 2 adapter (onetrack 1193357), and the same hemopro2 extension cable.The on/off power switch on the hemopro power supply (c-vh-3010) was moved to the on position and the toggle on the handle vh- 4000 hemopro2 tool was pulled back to the activation (power on) position.The hemopro power supply immediately started making an audible beeping sound that indicated electrical energy was being delivered to the reference hemopro 2 device.Wet gauze was placed between the jaws and there was visible steam.The complaint hemopro 2 adapter passed the heat up test confirming that the adapter cable is performing as intended and able to deliver energy.Based on the returned condition of the device as well as the evaluation results and the engineer evaluation, the reported failures "intermittent continuity" and "connection issue" were not confirmed.The reported device is an oem device, therefore, a lot history review was not applicable.A lot/serial number was not provided and the specific product lot/serial number cannot be identified from a ship history, therefore it is impossible to obtain a certificate of conformance.

Brand Name
HEMOPRO2 ADAPTOR
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
MAQUET CARDIOVASCULAR LLC
45 barbour pond drive
wayne NJ 07470
Manufacturer (Section G)
MAQUET CARDIOVASCULAR LLC
45 barbour pond drive
wayne NJ 07470
Manufacturer Contact
arelean guzman
45 barbour pond drive
wayne, NJ 07470
MDR Report Key21138593
Report Number2242352-2025-0000047
Device Sequence Number6824933
Product Code GEI
UDI-Device Identifier00607567700918
UDI-Public(01)00607567700918
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberVH-4020
Device Catalogue NumberVH-4020
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/30/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/19/2024
Supplement Date Received by Manufacturer01/27/2025
05/08/2025
Initial Report FDA Received Date01/13/2025
Supplement Report FDA Received Date02/21/2025
05/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXT CORD.
Patient SexUnknown